On continuity and categorical property of interval-valued topological spaces

Document Type : Research Paper


1 Computer Science Department, Cihan University-Erbil, Kurdistan Region, Iraq

2 Department of Mathematics, Hodeidah University-Hodeidah, Yemen

3 Department of Mathematics, Women Section, King Saud University, Riyadh 12372, KSA


An interval set (or an interval-valued set), is a special set, which is an effective tool for illustrating and describing obscure information systems and partially known problems. Recently, Kim et al.\cite{r5} defined the topological structure for interval-value sets and studied many properties of them. In this work, we discuss some characteristics and relations of continuity in interval-valued topological spaces with some necessary illustrative examples. Then we provide a categorical framework for interval-valued topological spaces $\mathcal{IV}$-$\mathcal{TOP}$. Many functors and subcategories of $\mathcal{IV}$-$\mathcal{TOP}$ are defined and studied. Furthermore, the relationships between the $\mathcal{IV}$-$\mathcal{TOP}$ and its subcategories are investigated. We show that the category $\mathcal{TOP}$ is isomorphic to the category $\mathcal{IV}$-${\mathcal{TOP}_{1}}.$ Moreover, we demonstrate that $\mathcal{TOP}$ and $\mathcal{IV}$-$\mathcal{TOP}_{1}$ are bireflective full subcategories of $\mathcal{IV}$-$\mathcal{TOP}$.


[1] K. Atanassov, Intuitionistic fuzzy sets, Fuzzy Sets Syst. 20 (1986), no. 1, 87–96.
[2] D. Coker, A note on intuitionistic sets and intuitionistic points, Turk. J. Math. 20 (1996), 343–351. [3] A. Kandil, O. Tantawy and M. Wafaie, On flou (intuitionistic) topological spaces, J. Fuzzy Math. 15 (2007), no. 2.
[4] A. Kandil, O. Tantawy, M. Yakout and S. Saleh, Separation axioms in interval valued fuzzy topological spaces, Appl. Math. Inf. Sci. 5 (2011), no. 2, 1–19.
[5] J. Kim, Y.B. Jun, J.G. Lee and K. Hur, Topological structures based on interval-valued sets, Ann. Fuzzy Math. Inf. 4 (2012), no. 2, 385-392.
[6] Z. Pawlak, Rough sets, Int. J. Comput. Inf. Sci. 11 (1982), 341–356.
[7] S. Saleh, On category of interval valued fuzzy topological spaces, Ann. Fuzzy Math. Inf. 4 (2012), no. 2, 385–392.
[8] S. Saleh, R. Abu-Gdairi, T.M. AL-Shami, M.S. Abdo, On categorical property of fuzzy soft topological spaces, Appl. Math. Inf. Sci. 16 (2022), no. 4, 635–641.
[9] H. Simmons, An Introduction to Category Theory, Cambridge University Press, 1st edition, 2011.
[10] Y.Q. Wang and X.H. Zhang, Some implication operators on interval sets and rough sets, Proc. 8th IEEE Int. Conf. Cogn. Inf., 2009, pp. 328–332.
[11] C.K. Wong, Categories of fuzzy sets and fuzzy topological spaces, J. Math. Anal. Appl. 53 (1976), no. 3, 704–714.
[12] Y. Yao, Interval sets and interval set algebras, Proc. 8th IEEE Int. Conf. Cognitive Inf. (ICCI’09), 2009, pp. 307–314.
[13] Y.Y. Yao, Interval-set algebra for qualitative knowledge representation, Proc. 5th Int. Conf. Comput. Inf., IEEE Computer Society Press, 1993, pp. 370–375.
[14] Y.Y. Yao and X. Li, Comparison of rough-set and interval-set models for uncertain reasoning, Fund. Inf. 27 (1996), 289–298.
[15] Y.Y. Yao and S.K.M. Wong, Interval approaches for uncertain reasoning, Proc. 10th Int. Symp. Methodol. Intel. Syst. LNAI 1325, 1997, pp. 381–390.
[16] L.A. Zadeh, Fuzzy sets, Inf. Control 8 (1965), 338–353.
[17] L.A. Zadeh, The concept of a linguistic variable and its application to approximate reasoning-I, Inf. Sci. 8 (1975), 199–249.
[18] Y. Zou and Z. Xiao, Data analysis approaches of soft sets under incomplete information, Knowledge-Based Syst. 21 (2008), 941–945.
Volume 14, Issue 9
September 2023
Pages 385-392
  • Receive Date: 16 November 2022
  • Revise Date: 25 December 2022
  • Accept Date: 26 January 2023